Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Cardiology
Volume 2017, Article ID 8507096, 4 pages
https://doi.org/10.1155/2017/8507096
Case Report

FOLFOX Induced Takotsubo Cardiomyopathy Treated with Impella Assist Device

1Internal Medicine, University of Miami, Palm Beach Regional Consortium, Atlantis, FL, USA
2Cardiology, University of Miami, Palm Beach Regional Consortium, Atlantis, FL, USA

Correspondence should be addressed to Swethika Sundaravel; moc.liamg@inirahakihtews

Received 16 January 2017; Accepted 26 February 2017; Published 7 March 2017

Academic Editor: Markus Ferrari

Copyright © 2017 Swethika Sundaravel et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Chemotherapy induced cardiotoxicity is becoming increasingly prevalent with several new agents being used recently. The incidence of Takotsubo cardiomyopathy due to 5-fluorouracil based chemotherapeutic regimens like FOLFOX is not uncommon. It is also seen with platinum based chemotherapy. Most of these patients have reversible cardiotoxicity and the cardiac function recovers within a short period with supportive treatment. Here we have a patient who presented with cardiogenic shock after 5 days of receiving FOLFOX regimen for colorectal adenocarcinoma. She was treated with a percutaneous left ventricular assist device, Impella CP, for hemodynamic support with excellent outcome.